Format

Send to

Choose Destination
J Pediatr. 1986 Sep;109(3):538-42.

Theophylline toxicity in children.

Abstract

Sixty-five cases of theophylline toxicity in children were reviewed. Vomiting, tachycardia, and central nervous system excitation were the most common manifestations. Seizure activity occurred in four acutely intoxicated children whose serum theophylline concentrations were less than 70 micrograms/ml. Two patients experienced visual hallucinations in association with high serum theophylline levels. Dosing errors accounted for the majority of cases. Most instances of toxicity could have been avoided by more careful consideration of the patient's medication history and more diligent monitoring of serum theophylline concentrations.

PMID:
3746549
DOI:
10.1016/s0022-3476(86)80140-8
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center